Alert archive / Missouri / Flash Flood Warnings in 2010

Flash Flood Warning 84, NWS Springfield, MO

July 11, 2010Ozark County, Taney County, Missouri

NWS Springfield, MO issued this flash flood warning at Jul 11, 2010, 10:09 PM CDT for Ozark County, Taney County, Missouri. It was in force for 10 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2010, 10:09 PM CDT (03:09 UTC)
Expired
Jul 12, 2010, 8:00 AM CDT
In force
10 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Ozark County, MO, Taney County, MO

The radar

The Springfield radar (KSGF), 80 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 2:45 AM CDTFLASH FLOOD5 S Gainesville, MOHIGHWAY T IN THE VICINITY OF LICK CREEK IS CLOSED DUE TO FLOODING.
Jul 12, 2:45 AM CDTFLASH FLOOD5 S Gainesville, MOHIGHWAY T IN THE VICINITY OF LITTLE CREEK IS CLOSED DUE TO FLOODING.
Jul 12, 7:00 AM CDTHEAVY RAIN 2.453 S Wasola, MO24 HOUR TOTAL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 276 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2010-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2169 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2010-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2169 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1374 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
1.3
Supercell composite
9.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

708 
WGUS53 KSGF 120309
FFWSGF
MOC153-213-120900-
/O.NEW.KSGF.FF.W.0084.100712T0309Z-100712T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1009 PM CDT SUN JUL 11 2010

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN TANEY COUNTY IN SOUTHWEST MISSOURI...
  WESTERN OZARK COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 400 AM CDT.

* AT 1003 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR            
  INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL       
  ACROSS THE WARNED AREA...WITH HOURLY RAINFALL RATES IN EXCESS OF   
  ONE AND A HALF INCHES PER HOUR.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE T AT LICK CREEK 6 MILES SOUTH OF GAINESVILLE...
HIGHWAY 76 AT BEAVER CREEK SOUTHWEST OF BRADLEYVILLE...
ROUTE AA AT SWAN CREEK NORTHWEST OF TANEYVILLE...
HIGHWAY 125 AT SHOAL CREEK SOUTH OF PROTEM...
ROUTE W AT CANEY CREEK JUST EAST OF BROWNBRANCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3681 9313 3679 9240 3649 9239 3649 9308

$$

WISE
3 follow-up statements
519 
WGUS73 KSGF 120706
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
206 AM CDT MON JUL 12 2010

MOC153-213-120900-
/O.CON.KSGF.FF.W.0084.000000T0000Z-100712T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TANEY MO-OZARK MO-
206 AM CDT MON JUL 12 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR
EASTERN TANEY AND WESTERN OZARK COUNTIES...

AT 201 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW
MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
RADAR ESTIMATES FROM ACROSS THE REGION INDICATE THAT BETWEEN TWO AND 
THREE INCHES OF RAIN HAS FALLEN ACROSS THE WARNED AREA SINCE SUNDAY 
EVENING...WITH ANOTHER INCH TO LOCALLY TWO INCHES OF RAIN POSSIBLE 
THROUGH 4 AM.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE T AT LICK CREEK 6 MILES SOUTH OF GAINESVILLE...
HIGHWAY 76 AT BEAVER CREEK SOUTHWEST OF BRADLEYVILLE...
ROUTE AA AT SWAN CREEK NORTHWEST OF TANEYVILLE...
HIGHWAY 125 AT SHOAL CREEK SOUTH OF PROTEM...
ROUTE W AT CANEY CREEK JUST EAST OF BROWNBRANCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING.IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER 
CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT 
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT 
ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES 
AWAY. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD 
WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS 
RISING.

&&

LAT...LON 3681 9313 3679 9240 3649 9239 3649 9308

$$
352 
WGUS53 KSGF 120849
FFWSGF
MOC153-213-121300-
/O.EXT.KSGF.FF.W.0084.000000T0000Z-100712T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
349 AM CDT MON JUL 12 2010

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  EASTERN TANEY COUNTY IN SOUTHWEST MISSOURI...
  WESTERN OZARK COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 800 AM CDT.

* AT 340 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RADAR ESTIMATES FROM ACROSS THE REGION INDICATE THAT  
  BETWEEN TWO AND FOUR INCHES OF RAIN HAS FALLEN ACROSS THE WARNED   
  AREA SINCE SUNDAY EVENING. ANOTHER ONE HALF TO ONE INCH OF RAIN IS 
  POSSIBLE...THOUGH RAINFALL IS BEGINNING TO EXIT THE AREA.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
  BRADLEYVILLE...BRIXEY...BROWNBRANCH...GAINESVILLE...ISABELLA...
  KISSEE MILLS...LONG RUN...NOBLE...PONTIAC...PROTEM...ROCKBRIDGE...
  RUETER...SUNDOWN...TANEYVILLE...THEODOSIA...THORNFIELD...WASOLA AND
  WILLHOIT. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE
  ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE T AT LICK CREEK 6 MILES SOUTH OF GAINESVILLE...
HIGHWAY 76 AT BEAVER CREEK SOUTHWEST OF BRADLEYVILLE...
ROUTE AA AT SWAN CREEK NORTHWEST OF TANEYVILLE...
HIGHWAY 125 AT SHOAL CREEK SOUTH OF PROTEM...
ROUTE W AT CANEY CREEK JUST EAST OF BROWNBRANCH.

AT 345 AM...LAW ENFORCEMENT OFFICIAL FROM OZARK COUNTY INDICATED 
THAT ROUTE T AT LICK CREEK 6 MILES SOUTH OF GAINESVILLE AND COUNTY 
ROAD 350 NEAR SPRING CREEK IN EASTERN OZARK COUNTY ARE CLOSED DUE TO 
FLOODING. NUMEROUS OTHER LOW WATER CROSSING ARE ALSO WATER COVERED 
ACROSS THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING.IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER 
CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT 
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT 
ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES 
AWAY. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD 
WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS 
RISING.

&&

LAT...LON 3681 9313 3679 9240 3649 9239 3649 9308

$$

GAGAN
453 
WGUS73 KSGF 121251
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
751 AM CDT MON JUL 12 2010

MOC153-213-121301-
/O.EXP.KSGF.FF.W.0084.000000T0000Z-100712T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TANEY MO-OZARK MO-
751 AM CDT MON JUL 12 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 AM CDT FOR EASTERN
TANEY AND WESTERN OZARK COUNTIES...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA ARE BEGINNING TO RECEDE...THOUGH THERE 
ARE SEVERAL REPORTS OF FLOODING IN FLOOD PRONE AREAS AND SEVERAL LOW 
WATER CROSSING. AS A RESULT...AN AREAL FLOOD WARNING WILL BE ISSUED 
SHORTLY. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR 
LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3681 9313 3679 9240 3649 9239 3649 9308

$$

GAGAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 9:51 PM CDT, 18 minutes earlier.

Area forecast discussion, Jul 11, 9:51 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
951 PM CDT SUN JUL 11 2010

...MESOSCALE CONVECTIVE DISCUSSION...

.DISCUSSION...

THUNDERSTORMS CONTINUE TO MOVE SOUTH LATE THIS EVENING. SEVERE
WEATHER THREAT SEEMS TO WANING SOMEWHAT WITH LOSS OF DIABATIC
HEATING AND AS BOUNDARY LAYER COOLS. EFFECTIVE FRONTAL
BOUNDARY/CONGEALED OUTFLOW HAS ALIGNED ITSELF FROM ROUGHLY FT.
SCOTT TO OZARK...TO BRANSON. SPC/RUC MESOANALYSIS INDICATES THAT
EFFECTIVE SHEAR REMAINS IN THE 40-60 KT RANGE...WHICH IS MORE THAN
SUFFICIENT FOR CONVECTIVE ORGANIZATION THROUGH THE REMAINDER OF
THE EVENING/OVERNIGHT. SHEAR VECTORS ARE BEGINNING TO ALIGN
THEMSELVES MORE AND MORE PARALLEL TO SFC BOUNDARY...WITH RADAR
TRENDS CONFIRMING AN EXPECTED TRANSITION TO A MORE LINEAR STORM
MODE WITH CELLS TRAINING ALONG BOUNDARY. RUC MODEL PROGS THROUGH
THE OVERNIGHT DO DEVELOP RATHER IMPRESSIVE AXIS OF 850 MB MOISTURE
FLUX/THETA-E ADVECTION ACROSS AND JUST NORTH OF MISSOURI/ARKANSAS
BORDER...SUGGESTING THAT HEAVY RAIN MAY BECOME MORE AND MORE OF
AN ISSUE OVERNIGHT. FOR NOW...LOOKS AS IF BEST TIME PERIOD FOR LLJ
IMPINGEMENT ON BOUNDARY WILL BE THROUGH ABOUT 09Z.

GRIDS AND ZFP WILL BE UPDATED AS NEEDED THROUGH 1000 PM.

BOXELL

&&

.AVIATION...

FOR THE 00Z TAFS...THUNDERSTORM COMPLEX FROM WEST CENTRAL MISSOURI
TO JUST NORTH OF SGF WILL CONTINUE TO SLIDE EAST SOUTHEAST THIS
EVENING AND MAY CLIP THE SGF FORECAST POINT DURING THE FIRST
COUPLE HOURS OF THE TAF. EXPECTING CONVECTION TO REMAIN EAST OF
THE JLN/BBG SITES TONIGHT. MAY ALSO SEE SOME LOW LEVEL WIND SHEAR
DEVELOP OVERNIGHT AT SGF/BBG WITH 30-35 KTS OF SHEAR EXPECTED.
CURRENTLY HAVE SGF DROPPING INTO MVFR CATEGORY WITH THE
THUNDERSTORMS...HOWEVER IF A MORE SOUTHERN PUSH CAN OCCUR...THE
HEAVIER RAIN SHIELD WOULD LIKELY DROP SGF INTO IFR CATEGORY.

LINDENBERG

&&

.PREV DISCUSSION...
/ISSUED 606 PM CDT SUN JUL 11 2010/

..MESOSCALE UPDATE...
..ISSUED AT 220 PM...
INITIALLY DISCRETE CELLS STARTING TO FORM INTO AN MCS OVER WEST
CENTRAL AND CENTRAL MISSOURI AS OF 19Z. STILL SEEING SOME ROTATION
WITHIN A COUPLE OF THESE CELLS. CELL OVER HENRY COUNTY IN WEST
CENTRAL MO STARTING TO BOW AND ACCELERATE EAST-SOUTHEAST AND HAS A
HISTORY OF PRODUCING DAMAGING WIND. NEW 18Z SOUNDING FROM SGF
SHOWS 3600+ J/KG CAPES. WOULD EXPECT CURRENT TREND TO COUNTINUE
WITH AN ESE MOVEMENT AND POSSIBLE CONTINUED ACCELERATION WITH
FORWARD PROPAGATING CORFIDI VECTORS HEADING ESE. THIS WOULD KEEP
THE MAIN SEVERE THREAT WITH THIS MCS MAINLY EAST OF AN OSCEOLA TO
BRANSON LINE THIS AFTERNOON.

LINDENBERG

SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...

UPPER LEVEL SHORTWAVE CURRENTLY PUSHING THROUGH NORTHERN KANSAS
AND MISSOURI CONTINUES TO INTERACT WITH AN INCREASING UNSTABLE AIR
MASS TO PRODUCE SCATTERED THUNDERSTORM ACTIVITY OVER SOUTHERN
MISSOURI WITH SEVERE STORMS FURTHER NORTH ACROSS CENTRAL MO.
DECENT JET MAX THIS FAR SOUTH FOR THIS TIME OF YEAR WAS HELPING IN
0-6KM SHEAR VALUES OF 40-50KTS OVER NORTHERN PART OF CWA AND WHEN
COMBINED WITH CAPES OF 3000-4000 J/KG WILL CONTINUE THE SEVERE
WEATHER RISK OVER WEST CENTRAL AND CENTRAL MO THROUGH THE
AFTERNOON AND LIKELY INTO THE EVENING HOURS. STILL HAVE NOT SEEN
ANY DEVELOPMENT IN THE SOUTHWEST PART OF THE CWA BUT STILL VERY
UNSTABLE AND WOULD NOT BE SURPRISED TO SEE ADDITIONAL DEVLEOPMENT
LATER IN THE AFTERNOON.

MODELS AS EXPECTED HAVE DIFFERING SOLUTIONS WITH ALL OF THE
MESOSCALE FEATURES BUT COULD SEE ADDITIONAL DEVELOPMENT MONDAY
INTO MONDAY NIGHT...DEPENDING ON WHERE THE EFFECTIVE SURFACE
BOUNDARIES SET UP. BETTER CHANCES FOR CONVECTIVE DEVELOPMENT LOOK
TO BE ACROSS THE SOUTHERN CWA MONDAY INTO MONDAY NIGHT. ANOTHER
STRONG UPPER LEVEL WAVE WILL SHIFT SOUTHEAST INTO THE AREA MONDAY
NIGHT FROM THE SOUTHWEST WHICH SHOULD PUSH THE MAIN AREA OF
CONVECTION EAST OF THE AREA BY MIDDAY TUESDAY.

LINDENBERG

LONG TERM (WEDNESDAY THROUGH SUNDAY)...

UPPER LEVEL RIDGE WILL BE ACROSS THE CENTRAL AND SOUTHERN PLAINS
INTO THE MID AND LOWER MISSISSIPPI VALLEY REGIONS AT THE START OF
THE EXTENDED PERIOD.  A STRONG UPPER LEVEL WAVE IN THE NORTHERN
STREAM FLOW ACROSS THE NORTHERN PLAINS WILL TRACK EAST INTO THE
UPPER MISSISSIPPI VALLEY WEDNESDAY NIGHT ALLOWING FOR A FLATTENING
OF THE UPPER RIDGE AND A SURFACE FRONT TO TRACK INTO THE FORECAST
AREA ON THURSDAY.  HAVE LOW POPS GOING FOR WEDNESDAY DAY NIGHT IN
THE NORTHWEST CWA AND CWA WIDE ON THURSDAY AS THE FRONT WASHES OUT
OVER THE AREA.  MAIN STORM TRACK FOR THE REMAINDER OF THE FORECAST
PERIOD WILL REMAIN ACROSS THE NORTHERN CONUS AND HAVE KEPT
PRECIPITATION OUT OF THE FORECAST FOR NOW.

LINDENBERG

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jul 11, 7:17 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
717 PM CDT SUN JUL 11 2010

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-130030-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
717 PM CDT SUN JUL 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED.

WEATHER HAZARDS EXPECTED...

ELEVATED RISK OF DAMAGING THUNDERSTORM WINDS IN EXCESS OF 60 MPH.
ELEVATED RISK OF HAIL TO THE SIZE OF QUARTERS.
LIMITED RISK OF TORNADOES.
ELEVATED RISK OF FLOODING.

AREAS AFFECTED AND TIMING...

ONGOING SEVERE WEATHER WILL CONTINUE IN A BAND FROM NEAR NEVADA TO
SPRINGFIELD TO ALTON THROUGH THE LATE EVENING.

  DISCUSSION...

STRONG TO SEVERE STORMS CAPABLE OF PRODUCING DAMAGING THUNDERSTORM
WIND GUSTS IN EXCESS OF 60 MPH ALONG WIND HAIL TO THE SIZE OF
QUARTERS WILL PERSIST IN A BAND FROM NEAR NEVADA TO SPRINGFIELD TO
ALTON THROUGH THE LATE EVENING. AN ISOLATED TORNADO CAN NOT BE
RULED OUT.

IN ADDITION TO THE SEVERE STORM POTENTIAL...TORRENTIAL RAINFALL
WILL ACCOMPANY THESE STORMS WHICH MAY CAUSE SOME FLASH FLOODING TO
OCCUR IN AREAS WHERE STORMS TRAIN ACROSS THE SAME LOCATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  THERE IS AN ELEVATED TO SIGNIFICANT RISK OF THUNDERSTORMS ONCE
  AGAIN ON MONDAY AND MONDAY NIGHT...AS WELL AS A THREAT FOR
  FLOODING.

  HEAT INDICES ARE EXPECTED TO BE IN EXCESS OF 100 DEGREES ON
  WEDNESDAY AND BETWEEN 95 AND 100 ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL CONTINUE TO BE NEEDED FROM NEVADA TO
SPRINGFIELD TO ALTON WITH THE ONGOING STRONG TO SEVERE STORMS
THROUGH THE LATE EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG

In the hours before

Local storm report, Jul 11, 8:48 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
848 PM CDT SUN JUL 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             3 NW TUSCUMBIA          38.26N 92.50W
07/11/2010  M1.75 INCH       MILLER             MO   EMERGENCY MNGR

            WINDOWS BROKEN OUT OF VEHICLES AND HOMES ALONG HIGHWAY
            52. ROOFS ALSO DAMAGED WITH HOLES IN SIDING. TIME
            ESTIMATED.

0315 PM     TSTM WND DMG     LAKE OZARK              38.20N 92.64W
07/11/2010                   MILLER             MO   EMERGENCY MNGR

            ROOF OFF OF BUSINESS ON BUSINESS 54 JUST WEST OF DAM.
            TIME ESTIMATED.

&&

JSS
Local storm report, Jul 11, 8:51 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
851 PM CDT SUN JUL 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     FUNNEL CLOUD     3 NE PITTSBURG          37.44N 94.67W
07/11/2010                   CRAWFORD           KS   TRAINED SPOTTER

            WALL CLOUD WITH STRONG ROTATION. PERIODIC FUNNEL CLOUDS
            THAT DID NOT LAST LONG.

&&

JSS
Local storm report, Jul 11, 9:26 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
926 PM CDT SUN JUL 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      3 SE SPRINGFIELD        37.17N 93.25W
07/11/2010                   GREENE             MO   NWS EMPLOYEE

            2 FEET OF WATER OVER MARLIN AND EDGEWOOD.

0922 PM     FLASH FLOOD      2 SE SPRINGFIELD        37.18N 93.26W
07/11/2010                   GREENE             MO   NWS EMPLOYEE

            FOOT OF WATER OVER ROAD AT BATTLEFIELD AND LONE PINE.

&&

JSS
Local storm report, Jul 11, 9:52 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
952 PM CDT SUN JUL 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND GST     CARYTOWN                37.27N 94.31W
07/11/2010  E55 MPH          JASPER             MO   TRAINED SPOTTER

&&

BOXELL
Local storm report, Jul 11, 9:56 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
956 PM CDT SUN JUL 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     FLASH FLOOD      SPRINGFIELD             37.20N 93.29W
07/11/2010                   GREENE             MO   BROADCAST MEDIA

            3 FEET OF WATER AT MANCHESTER AND GLENDALE. FLOODING ALSO
            OCCURING IN THE PARK NEAR THAT INTERSECTION.

&&

BOXELL
Local storm report, Jul 11, 10:04 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1004 PM CDT SUN JUL 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 PM     HAIL             6 NNE STOVER            38.52N 92.95W
07/11/2010  E0.50 INCH       MORGAN             MO   LAW ENFORCEMENT

            MORGAN COUNTY SHERRIFF REPORTS HALF INCH HAIL AT
            INTERSECTION OF HWY BB AND HWY N.

0157 PM     TSTM WND GST     4 NNW VERSAILLES        38.48N 92.87W
07/11/2010  E60.00 MPH       MORGAN             MO   LAW ENFORCEMENT

            COUNTY SHERRIFF REPORTS 60 MPH WIND GUST AND DIME SIZE
            HAIL AT INTERSECTION OF HWY BB AND HWY D NW OF
            VERSAILLES.

0215 PM     TSTM WND DMG     2 W BRANDON             38.51N 93.46W
07/11/2010                   BENTON             MO   LAW ENFORCEMENT

            6 TO 12 INCH DIAMETER TREES DOWN. WINDS ALSO DETACHED
            PORCH FROM HOUSE AND DAMAGED ROOF. TIME ESTIMATED BASED
            ON RADAR. RELAYED FROM EAX.

0228 PM     FLASH FLOOD      1 W VERSAILLES          38.43N 92.86W
07/11/2010                   MORGAN             MO   TRAINED SPOTTER

            WATER OVER THE ROAD AT HWY 52 AND WESTVIEW RD. FROM
            REPPORTSATSPOTTERNETWORK.ORG

0235 PM     HAIL             3 NW TUSCUMBIA          38.26N 92.50W
07/11/2010  M1.75 INCH       MILLER             MO   EMERGENCY MNGR

            WINDOWS BROKEN OUT OF VEHICLES AND HOMES ALONG HIGHWAY
            52. ROOFS ALSO DAMAGED WITH HOLES IN SIDING. TIME
            ESTIMATED.

0236 PM     HAIL             COLE CAMP               38.46N 93.20W
07/11/2010  E0.88 INCH       BENTON             MO   LAW ENFORCEMENT

            COUNTY SHERRIFF REPORTS NICKEL SIZE HAIL IN COLE CAMP.

0237 PM     FLASH FLOOD      COLE CAMP               38.46N 93.20W
07/11/2010                   BENTON             MO   LAW ENFORCEMENT

            COUNTY SHERRIFF REPORTS WATER RESCUE. THREE FEET OF
            RUNNING WATER WAS OVER ROAD, MAN WAS RESCUED. WATER
            ALMOST REACHED TRAILER DOOR.

0245 PM     HAIL             TUSCUMBIA               38.23N 92.46W
07/11/2010  E1.75 INCH       MILLER             MO   LAW ENFORCEMENT

            SHERRIFF DISP REPORTS 1 AND 3/4 INCH HAIL.

0310 PM     HAIL             AVA                     36.95N 92.66W
07/11/2010  E0.88 INCH       DOUGLAS            MO   LAW ENFORCEMENT

            COUNTY EM FOR DOUGLAS COUNTY REPORTS NICKEL SIZE HIAL IN
            TOWN, AVA.

0315 PM     TSTM WND DMG     LAKE OZARK              38.20N 92.64W
07/11/2010                   MILLER             MO   EMERGENCY MNGR

            ROOF OFF OF BUSINESS ON BUSINESS 54 JUST WEST OF DAM.
            TIME ESTIMATED.

0318 PM     TORNADO          2 ESE CAMDENTON         38.00N 92.71W
07/11/2010                   CAMDEN             MO   LAW ENFORCEMENT

            MO STATE HWY PATROL REPORTS TORNOADO ON GROUND AT
            BUSINESS 5 AND HWY 5 INTERESCTION. SPOTTER IS EMO
            CAMDENTON CTY.

0320 PM     TSTM WND GST     2 S IBERIA              38.06N 92.29W
07/11/2010  E50.00 MPH       MILLER             MO   TRAINED SPOTTER

            SPOTTER REPORTS EST 50 MPH WIND GUSTS ON HWY 17, 2 MILES
            SOUTH OF IBERIA AT INTERSECTION OF HWY 42 AND HWY 17.
            WINDS WERE STRAIGHT LINE. SMALL TREES BENT COMPLETELY
            OVER.

0345 PM     FLASH FLOOD      1 E ULMAN               38.15N 92.43W
07/11/2010                   MILLER             MO   EMERGENCY MNGR

            HIGHWAY A FLOODED WITH PAVEMENT WASHED OFF HIGHWAY. TIME
            ESTIMATED.

0345 PM     FUNNEL CLOUD     1 S CROCKER             37.93N 92.26W
07/11/2010                   PULASKI            MO   PUBLIC

0345 PM     FLASH FLOOD      1 SW ELDON              38.34N 92.59W
07/11/2010                   MILLER             MO   EMERGENCY MNGR

            INTERSECTION OF HIGHWAYS Y AND Z WERE FLOODED AND CLOSED.
            TIME ESTIMATED.

0350 PM     TSTM WND DMG     WAYNESVILLE             37.83N 92.20W
07/11/2010                   PULASKI            MO   TRAINED SPOTTER

            12 INCH DIAMETER TREES SNAPPED IN HALF. SHINGLES BLOWN
            OFF OF HOUSES WITH SECTIONS OF WOODEN FENCE BLOWN DOWN.

0351 PM     TSTM WND DMG     WAYNESVILLE             37.83N 92.20W
07/11/2010                   PULASKI            MO   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN JUST NORTH OF WAYNESVILLE ON
            HIGHWAY 17.

0358 PM     TSTM WND GST     FORT LEONARD WOOD       37.71N 92.16W
07/11/2010  M61.00 MPH       PULASKI            MO   AWOS

0420 PM     TSTM WND DMG     1 SE ROLLA              37.94N 91.76W
07/11/2010                   PHELPS             MO   PUBLIC

            3 INCH DIAMTER LIMBS DOWN.

0435 PM     TSTM WND DMG     6 S ROLLA               37.86N 91.77W
07/11/2010                   PHELPS             MO   AMATEUR RADIO

            SEVERAL LARGE TREES AND NUMEROUS LARGE LIMBS DOWN. REPORT
            RELAYED THROUGH PHELPS CO EM OFFICE.

0450 PM     TSTM WND DMG     SALEM                   37.65N 91.54W
07/11/2010                   DENT               MO   EMERGENCY MNGR

            POWER LINES DOWN.

0506 PM     HEAVY RAIN       COLE CAMP               38.46N 93.20W
07/11/2010  M2.05 INCH       BENTON             MO   CO-OP OBSERVER

0545 PM     FLASH FLOOD      BOLIVAR                 37.61N 93.41W
07/11/2010                   POLK               MO   COUNTY OFFICIAL

            STREET FLOODING AND STALLED CAR IN BOLIVAR.

0600 PM     FLASH FLOOD      TUSCUMBIA               38.23N 92.46W
07/11/2010                   MILLER             MO   LAW ENFORCEMENT

            FLOODED LOW WATER CROSSINGS.

0607 PM     TSTM WND DMG     1 NNW IRWIN             37.60N 94.29W
07/11/2010                   BARTON             MO   STORM CHASER

            METAL CAUTION AND SPEED LIMIT SIGNS BLOWN INTO BOTH LANES
            OF CONSTRUCTION ZONE ON US 71.

0630 PM     TSTM WND GST     ASH GROVE               37.32N 93.58W
07/11/2010  E50.00 MPH       GREENE             MO   EMERGENCY MNGR

0655 PM     HAIL             10 NW SPRINGFIELD       37.30N 93.41W
07/11/2010  M1.00 INCH       GREENE             MO   EMERGENCY MNGR

0700 PM     HAIL             SPRINGFIELD             37.20N 93.29W
07/11/2010  E0.75 INCH       GREENE             MO   EMERGENCY MNGR

            DIME SIZE HAIL.

0720 PM     TSTM WND GST     3 SE SPRINGFIELD        37.17N 93.25W
07/11/2010  E50.00 MPH       GREENE             MO   NWS EMPLOYEE

0720 PM     TSTM WND DMG     NIXA                    37.04N 93.29W
07/11/2010                   CHRISTIAN          MO   EMERGENCY MNGR

            TREES BLOCKING ROAD. ONE AT PAWNEE AND OTHER AT WEST
            GLENN. TIME ESTIMATED.

0730 PM     FLASH FLOOD      1 E SPRINGFIELD         37.20N 93.27W
07/11/2010                   GREENE             MO   EMERGENCY MNGR

            KNEE DEEP WATER AT GLENSTONE AND COMMERCIAL.

0730 PM     TSTM WND DMG     OZARK                   37.02N 93.21W
07/11/2010                   CHRISTIAN          MO   EMERGENCY MNGR

            POWER LINES DOWN. TIME ESTIMATED.

0732 PM     TSTM WND DMG     AVA                     36.95N 92.66W
07/11/2010                   DOUGLAS            MO   EMERGENCY MNGR

            TREE ACROSS ROAD NEAR HIGHWAYS 5S AND WEST 76.

0822 PM     FUNNEL CLOUD     3 NE PITTSBURG          37.44N 94.67W
07/11/2010                   CRAWFORD           KS   TRAINED SPOTTER

            WALL CLOUD WITH STRONG ROTATION. PERIODIC FUNNEL CLOUDS
            THAT DID NOT LAST LONG.

0900 PM     FLASH FLOOD      3 SE SPRINGFIELD        37.17N 93.25W
07/11/2010                   GREENE             MO   NWS EMPLOYEE

            2 FEET OF WATER OVER MARLIN AND EDGEWOOD.

0922 PM     FLASH FLOOD      2 SE SPRINGFIELD        37.18N 93.26W
07/11/2010                   GREENE             MO   NWS EMPLOYEE

            FOOT OF WATER OVER ROAD AT BATTLEFIELD AND LONE PINE.

0935 PM     TSTM WND GST     CARYTOWN                37.27N 94.31W
07/11/2010  E55.00 MPH       JASPER             MO   TRAINED SPOTTER

0955 PM     FLASH FLOOD      SPRINGFIELD             37.20N 93.29W
07/11/2010                   GREENE             MO   BROADCAST MEDIA

            3 FEET OF WATER AT MANCHESTER AND GLENDALE. FLOODING ALSO
            OCCURING IN THE PARK NEAR THAT INTERSECTION.

&&

BOXELL

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 7:07 PM CDTFlash Flood WarningSGFCedar, Dade, Douglas, Greene, Howell, Oregon and 5 more5 hr
Jul 11, 7:18 PM CDTTornado WarningSGFChristian, Greene, Webster27 min
Jul 11, 7:23 PM CDTSevere Thunderstorm WarningSGFDouglas, Webster, Wright67 min
Jul 11, 7:42 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Ozark, Taney48 min
Jul 11, 8:15 PM CDTSevere Thunderstorm WarningSGFDouglas, Howell, Ozark, Taney45 min
Jul 11, 8:25 PM CDTSevere Thunderstorm WarningSGFBarton, Jasper50 min
Jul 11, 8:29 PM CDTFlash Flood WarningSGFGreene5 hr
Jul 11, 8:55 PM CDTTornado WarningSGFBarton, Jasper35 min
Jul 11, 9:00 PM CDTAreal Flood WarningSGFCamden, Maries, Miller, Morgan, Pulaski15 hr
Jul 11, 10:25 PM CDTFlash Flood WarningSGFVernon6 hr
Jul 11, 10:38 PM CDTSevere Thunderstorm WarningSGFOzark, Taney22 min
Jul 11, 11:15 PM CDTSevere Thunderstorm WarningSGFChristian, Lawrence26 min
Jul 11, 11:48 PM CDTFlash Flood WarningSGFChristian, Dade, Dallas, Greene, Laclede, Lawrence and 3 more4 hr
Jul 11, 11:58 PM CDTAreal Flood WarningSGFBenton, Camden, Cedar, Dallas, Hickory, Laclede and 3 more12 hr
Jul 12, 1:32 AM CDTFlash Flood WarningSGFHowell, Oregon, Ozark6 hr
Jul 12, 2:52 AM CDTFlash Flood WatchSGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more24 hr
Jul 12, 3:59 AM CDTAreal Flood WarningSGFCedar, Christian, Dade, Dallas, Douglas, Greene and 6 more8 hr
Jul 12, 7:54 AM CDTAreal Flood WarningSGFHowell, Ozark, Taney4 hr
Jul 12, 3:11 PM CDTTornado WarningSGFBarton49 min
Jul 12, 3:58 PM CDTTornado WarningSGFBarton, Cedar, Dade23 min
Jul 12, 5:00 PM CDTFlash Flood WarningSGFMaries, Phelps6 hr

Nearby

Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.